MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. HALO ONE THIN-WALLED GUIDING SHEATH

CLEARSTREAM TECHNOLOGIES LTD. HALO ONE THIN-WALLED GUIDING SHEATH
Model Number HLO51035F
Medical Device Problem Codes Difficult to Insert (1316); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Perforation (2001)
Date of Event 04/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 05/2022).
 
Event or Problem Description
It was reported that during a procedure to treat hematoma with a puncture in the groin, the device could not be inserted into the vessel.Upon removal, it was noticed that the dilator was split.It was further reported that the vessel was found to be injured.The procedure was aborted and the patient was treated surgically.The patient is reported to be in a stable condition, post surgery.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the dilator was returned within the sheath.There were four splits noted in the dilator tip ranging in length from 1mm to 6mm.There was also a slight bend in the dilator located 25mm from the tip and there was a yellow bodily substance on the tip.It is unlikely that the dilator tip damage is manufacturing related, as a 100% visual inspection for device defects is performed during manufacture.The result of the investigation is inconclusive for the reported insertion issue.The investigation is confirmed for the reported material split issue.The definitive root cause for the reported material split and insertion issues could not be determined based upon the available information received from the field communications and device evaluation.Labeling review: instructions for use for the halo one thin-walled guiding sheath was reviewed and the following sections are applicable: warnings: 6.Do not advance the guidewire, sheath/dilator, procedural device, or any component if resistance is met, without first determining the cause and taking remedial action.10.Only advance or retract the sheath with the dilator inserted and only advance or retract the sheath and dilator while placed over a properly sized guidewire.11.Failure to deactivate the procedural device prior to removal through the sheath may cause damage to the sheath and may result in patient injury.Precautions: 6.Carefully inspect the sheath prior to use to verify that the sheath has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.8.Insert dilator into the center of the sheath valve.Forced insertion of the dilator which misses the center of the valve may cause damage and result in blood leakage.15.Take care when back loading the tip of the dilator over the guidewire to avoid damage to the dilator.16.Ensure the dilator is securely connected with the sheath prior to advancing otherwise only the sheath may advance into the vessel and the sheath tip may cause damage to the vessel.17.Ensure the dilator is in place within the sheath before advancing the sheath as otherwise damage may be caused to the vessel.Potential adverse effects: vessel spasm, perforation or dissection.H10: d4 (expiry date: 05/2022).H11: h6 (method, result and conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
HALO ONE THIN-WALLED GUIDING SHEATH
Common Device Name
GUIDING SHEATH
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
MDR Report Key11777652
Report Number9616666-2021-00070
Device Sequence Number3946376
Product Code DYB
UDI-Device Identifier10801741161909
UDI-Public(01)10801741161909
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K192313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHLO51035F
Device Catalogue NumberHLO51035F
Device Lot NumberCMET0359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;